MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿¢; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿¢; CORONARY DRUG-ELUTING STENT
Model Number 1804400-33
Medical Device Problem Codes Leak/Splash (1354); Loose or Intermittent Connection (1371); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a 4.0x33mm rx xience skypoint drug eluting stent system (des) was advanced to the target lesion however when attempting to inflate the device contrast was noted to be exiting from the luer lock.It appeared the luer threads were deformed and could not connect correctly to the indeflator.The skypoint was replaced with another xience and the procedure was completed.There were no adverse patient effects and no reported clinical delay.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection and functional testing were performed on the returned device.The reported irregular appearance, leak and connection issue was confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation was unable to determine a conclusive cause for the reported quality problem related to irregular appearance of the inflation hub.The device was returned and the irregular appearance was confirmed through the observed excess of plastic like material in the inner diameter of the sidearm.A portion of the unknown material was sent for sem analysis and was identified to resemble polycarbonate resin which is not used in the manufacturing of the xience skypoint product; therefore, it is unlikely the contamination occurred during manufacture of the device.It is possible that accessory devices used during the reported attempt to inflate the xience skypoint delivery system transferred the material; however, this cannot be confirmed.The reported leak and loose/intermittent connection issues appear to be related to the excess material in the inflation port blocking the inflation device from connecting securely.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description

Brand Name
XIENCE SKYPOINT¿¢
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20281206
Report Number2024168-2024-11199
Device Sequence Number12626072
Product Code NIQ
UDI-Device Identifier08717648233517
UDI-Public(01)08717648233517(17)261018(10)3102541
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804400-33
Device Catalogue Number1804400-33
Device Lot Number3102541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexUnknown